| Model Number |
506610S |
| Medical Device Problem Codes |
Material Frayed (1262); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/24/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be sent in upon 30 days after receipt.
Event or Problem Description
As reported, the 6f 10cm stainless steel wire (sw) transradial rain sheath introducer had some kinks and was frayed at the end.The sheath went in just fine but was unable to remove the dilator and unknown wire.Staff member said it was stuck inside the body.The sheath as a whole including the dilator were then removed.Pressure was held and a new access with a new unknown sheath was made.There was no reported patient injury.The device was stored as per labeling and opened in sterile field.The device will be returned for analysis.
Additional Manufacturer Narrative
The 6f 10cm stainless steel wire (sw) transradial rain sheath introducer had some kinks and was frayed at the end.The sheath was inserted without issue but then the physician was unable to remove the dilator and unknown wire.A staff member said it was stuck inside the body.The entire sheath and dilator were then removed.Pressure was held and a new access with a new unknown sheath was used.The device was stored as per labeling and opened in a sterile field.There was no reported patient injury.The product was not returned for analysis.A product history record (phr) review of lot 17982283 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿catheter sheath introducer (csi)-kinked/bent¿ and ¿brite tip/distal tip-frayed/split/torn¿ could not be confirmed as the device was not returned for analysis.The exact cause of the reported event could not be conclusively determined.Procedural factors, such as operator handling or vessel characteristics, although unknown, may have contributed to the reported event.According to the instructions for use (ifu) which is not intended as a mitigation of risk, ¿carefully remove csi from package using sterile technique.Caution: to prevent damage while removing sheath from package, gently pull up the side port (at the sheath hub) to remove from the package.Inspect the system contents for any signs of damage; do not use if any damage is present.¿ the ifu also cautions users ¿to prevent damage to the csi tip or kinking of the csi body, do not withdraw the vessel dilator while advancing and positioning the csi in the vessel.¿ without the return of the device, it is difficult to draw a clinical conclusion regarding the device and the reported event based on the information available.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
Additional Manufacturer Narrative
After further review of additional information received the following sections b3, d4, g3, g6,h3,h4 and h6 have been updated accordingly.A review of the device history record (dhr) associated with lot 17982283 revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported event.Additional information is pending and will be sent in upon 30 days after receipt.The event date is unknown, therefore the aware date of (b)(6) 2023 was used as the event date.